Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 91, NWS Albuquerque, NM

June 20, 2003Guadalupe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2003, 12:48 PM MDT for Guadalupe County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2003, 12:48 PM MDT (18:48 UTC)
Expired
Jun 20, 2003, 1:45 PM MDT
In force
57 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Guadalupe County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 12:30 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2003-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2003-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1827 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

683 
WUUS55 KABQ 201848
SVRABQ
NMC019-201945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1247 PM MDT FRI JUN 20 2003

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN AND CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 145 PM MDT

* AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES NORTHWEST OF VAUGHN...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  7 MILES NORTHWEST OF PASTURA AT 130 PM MDT

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3510 10527 3459 10529 3462 10466 3511 10464

$$

KD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:06 AM MDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 20, 11:06 AM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1106 AM MDT FRI JUN 20 2003

ISSUED ANOTHER FLASH FLOOD WATCH FOR THE EAST AND SACRAMENTO
MOUNTAINS THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS IN
CENTRAL NEW MEXICO THIS MORNING WILL CONTINUE TO HEAD EAST. EXPECT A
FRESH BATCH OF THUNDERSTORMS THIS AFTERNOON AND EVENING IN EASTERN
NEW MEXICO AHEAD OF A DEEP THERMAL TROF EVIDENT ON 12Z UPPER AIR
CHARTS. PRECIPITABLE WATER OVER THE EAST WILL ALSO REMAIN ABOVE
.75 INCH UNTIL AROUND MIDNIGHT...WHEN PERSISTENT SOUTHWESTERLY WINDS
ALOFT WILL FINALLY DRY OUT THE COLUMN. SEVERAL LOCATIONS IN EASTERN
NEW MEXICO...WHICH ALREADY RECEIVED MORE THAN AN INCH OF RAIN DURING
THE PAST TWO DAYS...COULD RECEIVE ANOTHER INCH OR TWO THIS AFTERNOON
AND EVENING.

PREVIOUS DISCUSSION

AN UPR LVL S/WV MVG ACROSS ARIZONA WILL RESULT IN ANOTHER ROUND OF
SHOWER AND THUNDERSTORM ACTIVITY TODAY. NOT MANY CHANGES TO THE
PREVIOUS FORECAST...DID RAISE THE POPS TODAY ACROSS THE EASTERN
PLAINS. AFTER THIS S/WV CLEARS THE AREA...AREA WILL COME UNDER THE
INFLUENCE OF ZONAL FLOW WHICH MEANS WARM AND DRY CONDITIONS. NO
CHANGES TO THE EXTENDED FOREACST.

.ABQ...FLASH FLOOD WATCH NMZ005-006-011>013-016>021-026
RED FLAG WARNING THIS AFTN TO EARLY EVE NMZ105 WEST OF CONT DIVIDE.

MARTIN/DLC
Hazardous weather outlook, Jun 20, 6:00 AM MDT, 6 hours 48 minutes before
NMZ001>021-026-211200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST
AND EAST CENTRAL PLAINS. AN UPPER LEVEL SHORT WAVE MOVING ACROSS THE
AREA COMBINED WITH AN UNSTABLE ATMOSPHERE AND DAYTIME HEATING WILL
RESULT IN SHOWERS AND THUNDERSTORMS FORMING BY NOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:36 PM MDTSevere Thunderstorm WarningABQLincoln24 min
Jun 19, 6:59 PM MDTSevere Thunderstorm WarningABQLincoln31 min
Jun 19, 7:21 PM MDTSevere Thunderstorm WarningABQChaves39 min
Jun 19, 8:01 PM MDTSevere Thunderstorm WarningABQChaves59 min
Jun 19, 8:38 PM MDTSevere Thunderstorm WarningABQQuay37 min
Jun 19, 9:02 PM MDTFlash Flood WarningABQQuay118 min
Jun 20, 12:22 PM MDTSevere Thunderstorm WarningABQTorrance38 min
Jun 20, 2:40 PM MDTSevere Thunderstorm WarningABQSan Miguel50 min
Jun 20, 2:57 PM MDTSevere Thunderstorm WarningABQLincoln33 min
Jun 20, 3:57 PM MDTSevere Thunderstorm WarningABQRoosevelt48 min
Jun 20, 4:11 PM MDTSevere Thunderstorm WarningABQChaves49 min
Jun 20, 4:24 PM MDTSevere Thunderstorm WarningABQCurry36 min
Jun 20, 4:52 PM MDTSevere Thunderstorm WarningABQRoosevelt53 min
Jun 20, 5:00 PM MDTSevere Thunderstorm WarningABQChaves45 min
Jun 20, 5:24 PM MDTTornado WarningABQRoosevelt36 min
Jun 20, 5:47 PM MDTSevere Thunderstorm WarningABQChaves43 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.